Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 12, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 29, 2011, 4:05 AM MST for 9 counties in Montana. It took effect at Dec 29, 2011, 6:00 AM MST. It was in force for 17 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 29, 2011, 4:05 AM MST (11:05 UTC)
- In effect from
- Dec 29, 2011, 6:00 AM MST
- Expired
- Dec 29, 2011, 10:45 PM MST
- In force
- 17 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 8:33 AM MST | NON-TSTM WND GST 65 | 10 Ene Zortman, MT | |
| Dec 29, 11:24 AM MST | NON-TSTM WND GST 71 | 10 Ene Zortman, MT | |
| Dec 29, 1:20 PM MST | NON-TSTM WND GST 61 | Saco, MT | |
| Dec 29, 1:25 PM MST | NON-TSTM WND GST 62 | 7 Se Devils Creek Recre, MT | |
| Dec 29, 1:44 PM MST | NON-TSTM WND GST 59 | 14 Nnw Hell Creek Recre, MT | |
| Dec 29, 3:43 PM MST | NON-TSTM WND GST 65 | 9 Nne Mccloud, MT | |
| Dec 29, 4:00 PM MST | NON-TSTM WND GST 77 | 14 S Opheim, MT | TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WWUS75 KGGW 291105 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 405 AM MST THU DEC 29 2011 MTZ020-291215- /O.CAN.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ WESTERN ROOSEVELT- INCLUDING THE CITIES OF...WOLF POINT...POPLAR 405 AM MST THU DEC 29 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH HAS BEEN CANCELLED FOR WESTERN ROOSEVELT COUNTY. WHILE WINDY CONDITIONS WILL OCCUR TODAY...SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE NOT EXPECTED. $$ MTZ021-060-292330- /O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ /O.NEW.KGGW.HW.W.0012.111229T1300Z-111230T0200Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 405 AM MST THU DEC 29 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING...WITH THE STRONGEST WINDS OCCURRING IN THE EARLY AFTERNOON AND DECREASING AFTER SUNSET. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-022-023-059-061-292330- /O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ /O.NEW.KGGW.HW.W.0012.111229T1600Z-111230T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- GARFIELD-MCCONE-NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...JORDAN...CIRCLE...WHITEWATER...OPHEIM 405 AM MST THU DEC 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS OCCURRING IN THE AFTERNOON AND DECREASING AFTER SUNSET. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ024>027-292330- /O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ /O.NEW.KGGW.HW.W.0012.111229T1600Z-111230T0600Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 405 AM MST THU DEC 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS OCCURRING IN THE AFTERNOON AND DECREASING LATE THIS EVENING. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
612 WWUS75 KGGW 292127 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MST THU DEC 29 2011 MTZ016-017-021>023-059>061-300200- /O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE...WHITEWATER... ZORTMAN...OPHEIM 227 PM MST THU DEC 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH. * TIMING...WEST TO NORTHWEST WINDS WILL CONTINUE TO BE VERY STRONG AND POTENTIALLY DAMAGING THROUGH SUNSET AND DECREASE BY 7 PM TONIGHT. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ024>027-300530- /O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 227 PM MST THU DEC 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON INTO THE EVENING HOURS BEFORE DECREASING BY 11 PM TONIGHT. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FRANSEN
490 WWUS75 KGGW 300304 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 804 PM MST THU DEC 29 2011 MTZ024>027-300600- /O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 804 PM MST THU DEC 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...THE WINDS WILL BEGIN TO DECREASE BY LATE THIS EVENING. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
475 WWUS75 KGGW 300545 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1045 PM MST THU DEC 29 2011 MTZ024>027-300645- /O.CAN.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 1045 PM MST THU DEC 29 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE FINALLY DIMINISHED THIS EVENING TO BELOW WARNING STRENGTH...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 9:48 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Dec 28, 9:48 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 948 PM MST WED DEC 28 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... EVENING UPDATE... MAIN UPDATE FOR THIS EVENING WAS TO EXPAND THE HIGH WIND WATCH ABOUT A COUNTY TO THE NORTH AND EAST AS MODELS SHIFT IN THAT DIRECTION ABOUT 50 MILES. THE JET CORE IN MOST MODELS IS ALSO ANTICIPATED TO REACH NEAR GROUND AND SHOULD MECHANICALLY MIX DOWN THE LAST 1500 FEET WITHOUT TOO MUCH OF A PROBLEM. CONSEQUENTLY... USED THE CORE OF THE JET FOR PEAK WIND GUST... WITH ESTIMATES AROUND 65 MPH. TWEAKS FOR THIS EVENING WERE TO ACCOUNT FOR THE SLOW TO NEAR STATIONARY BOUNDARY ACROSS THE FAR NORTHEASTERN SECTION OF THE CWA THAT HAS SNUCK INTO AND IS AFFECTING AREAS SUCH AS WESTBY AND PLENTYWOOD IN SHERIDAN COUNTY. LIGHT PATCHY FOG IS ANTICIPATED THROUGH THE MORNING HOURS FOR THESE PLACES. WINDS OVERNIGHT WERE ALSO ADJUSTED DOWNWARD TO MATCH UP WITH CURRENT OBSERVATIONS. FINALLY... THE MORNING STORM SYSTEM THAT WILL PASS THROUGH THE REGION HAS BEEN EVOLVING WITHIN THE MODEL RUNS AND MAIN COVERAGE LOCATIONS ARE SHIFTING NORTH AND EAST AROUND 50 MILES AND WARMING SLIGHTLY. THE BRIGHT SIDE OF THIS SHIFT IS THAT THE MAJORITY OF PRECIPITATION DURING THE MORNING SHOULD BE IN THE FORM OF RAIN WHEN IT DOES HAPPEN. AREAS THAT DO EXPERIENCE PATCHY FOG COULD ALSO SEE A SMALL CHANCE FOR FREEZING DRIZZLE OR LIGHT SNOW BEFORE NOON DUE TO POSSIBLE SEEDER-FEEDER PROCESSES INCLUDING SHERIDAN COUNTY. GAH PREVIOUS SHORT TERM DISCUSSION... A BIT OF A DIFFICULT FORECAST WITH A FEW IMPACTS TO CONSIDER. THE MOST WIDESPREAD WILL BE THE WINDS FOR TOMORROW AND THE POTENTIAL TO REACH HIGH WIND WARNING CRITERIA. THE LITTLE ROCKIES HIT WARNING CRITERIA PRETTY EASILY TODAY AND WITH SOME COLD AIR ADVECTION TOMORROW THE REST OF OUR WESTERN COUNTIES AS WELL AS MANY OF THOSE SOUTH OF FORT PECK LAKE WILL ALSO SEE THOSE SPEEDS. WILL LEAVE THE WATCH IN PLACE...WINDS AREN'T EXPECTED TO REACH CRITERIA UNTIL AFTER 10 AM TOMORROW AND IT WILL GIVE THEN NIGHT SHIFT A CHANCE TO TAKE A FINAL LOOK AT TEMPERATURES. THE SECOND CONCERN FOR THE SHORT TERM IS THE POTENTIAL FOR FREEZING RAIN TOMORROW IN OUR EXTREME EASTERN COUNTIES...SHERIDAN AND ROOSEVELT ESPECIALLY. WE HAD JUST SPRINKLES THIS MORNING WITH NO MORE THAN A TRACE REPORTED ANYWHERE BUT IT CAUSED THE ROADS TO BE VERY SLICK. THE GFS PUTS THE SURFACE LOW OVER OUR CWA TOMORROW MORNING WHILE THE NAM PLACES IT FARTHER NORTH. IF THE GFS IS CORRECT WE COULD SEE SEVERAL HUNDRETHS OF AN INCH OF PRECIP AND THE TEMPERATURES ARE EXPECTED TO BE JUST ABOVE OR BELOW FREEZING. ELEVATION WILL PLAY INTO THAT AS WELL. HAVE DISCUSSED POTENTIAL WITH MDT AND COUNTY DISPATCHES. WILL HIGHLIGHT IT IN AN HWO. FRIDAY LOOKS TO BE A BETTER DAY WITH LESS WIND AND A WEAK RIDGE PUSHING BACK IN. FRANSEN .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... TEMPS AVERAGE ABOVE NORMAL AND PRECIP BELOW NORMAL. MODELS ARE NOW IN GOOD AGREEMENT WITH THE PATTERN. A FEW FLURRIES POSSIBLE WITH THE FRIDAY NIGHT/SATURDAY SYSTEM...WHICH IS INVADED BY A DRY SLOT. SECONDARY FRONT FROM THE N SAT NIGHT JUST BRUSHES OUR NE. THE MAIN CONCERN IS THE 850 MB WINDS THAT REACH AS HIGH AS 60 KT ON MODELS SATURDAY MORN. ALTHOUGH THIS A LITTLE LESS THAN YESTERDAY...EXPECT THE STRENGTH OF THE LOW PRESSURE...ALONG WITH COLD ADVECTION...WILL MAKE FAVORABLE LAPSE RATES TO BRING WINDS AT THAT LEVEL TO THE SURFACE. THICKNESSES DROP TO THE LOWER 510S...AND 850 MB TEMPS AS LOW AS -14C SAT NIGHT. THIS COLDER AIRMASS STAYS OVER THE AREA SUNDAY WITH A SURFACE HIGH OVER THE AREA GIVING LIGHT WINDS AND CLEAR SKIES. THE PATTERN BECOMES MORE AMPLIFIED WITH NE MT BENEFITING FROM STRONG UPPER RIDGING FROM THE SW THE REST OF THE PERIOD. TEMPS LOOK-SPRING-LIKE. 850 MB TEMPS REACH AS HIGH AS 15C...SETTING UP POSSIBLE RECORD HIGHS...ALTHOUGH ONGOING FORECAST IS MORE CONSERVATIVE. A SHORTWAVE MOVES ACROSS THE TOP OF THE RIDGE TUESDAY WITH MINOR IMPACT ALLOWING THE RIDGE TO REBOUND EVEN STRONGER WED. SIMONSEN PREVIOUS LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...THE LONG TERM FORECAST WILL CONTINUE TO BE CHALK FULL OF ABOVE NORMAL TEMPERATURES. THE EXCEPTION WILL BE FRIDAY INTO THIS WEEKEND AS A SHORTWAVE WILL PUSH A WARM FRONT TROUGH EASTERN MONTANA AND THEN DROP A STRONG COLD FRONT THROUGH THE REGION SATURDAY AFTERNOON. WARM FRONT COLD FRONT COMBO AHEAD OF THIS WEAVE WILL BE A FAIRLY DRY FEATURE. NOT A WHOLE LOT OF QPF IN THE MODELS BUT THERE IS SOME INITIALLY FRIDAY EVENING AND FRIDAY NIGHT. HAVE A SLIGHT CHANCE OF A RAIN/SNOW MIX IN THE FORECAST FOR FRIDAY NIGHT. THE QPF IS MUCH LESS ON SATURDAY AND SATURDAY NIGHT AHEAD AND JUST BEHIND THE COLD FRONT SO DECIDED TO GO WITH SNOW FLURRIES. ANOTHER POTENTIAL MAJOR HIGH WIND EVENT WITH THE COLD FRONT ON SATURDAY AS MODELS INDICATE GOOD COLD AIR ADVECTION BEHIND THE FRONT. 850 TEMPERATURES WILL DROP FROM AROUND 2*C ABOVE SATURDAY MORNING TO -12*C SUNDAY MORNING. MODELS FORECAST WINDS UP TO 70 KT AT 850 MB ARE LIKELY TO MIX TO THE SURFACE WITH THIS COLD AIR ADVECTION. AFTER SUNDAY THINGS WILL DRY OUT AS THE MODELS SHOW A LARGE AMPLIFIED UPPER LEVEL RIDGE MOVING OVER EASTERN MONTANA LATE ON MONDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT ON THIS FEATURE SO THE FIRST WEEK OF THE NEW YEAR WILL BE VERY MILD. 850 MB TEMPERATURES WILL REMAIN IN THE 4*C TO 11*C ABOVE ZERO WHICH FROM MONDAY NIGHT THROUGH THE END OF NEXT WEEK. WEDNESDAY AND THURSDAY HIGHS COULD BE IN THE MID TO UPPER 50S WHICH IN SOME CASES MAY BREAK FEW RECORD HIGH TEMPERATURE READING FOR THOSE DAYS. RSMITH && .AVIATION... VFR UNDER MOSTLY CLEAR SKIES TONIGHT WITH WESTERLY WINDS BETWEEN 5 AND 15 KNOTS BECOMING LIGHT AFTER MIDNIGHT. AN AREA OF 4K FT AGL OVERCAST CEILINGS WILL MOVE ACROSS NE MT TONIGHT WHICH COULD PRODUCE A CHANCE OF FREEZING DRIZZLE OVER THE KOLF AND KSDY TERMINALS BY THE MORNING. THE KGDV AND KGGW TERMINALS WILL LIKELY JUST SEE SOME LIGHT RAIN AND DRIZZLE AS TEMPERATURES WILL REMAIN ABOVE FREEZING. IN THE AFTERNOON WESTERLY WINDS WILL BECOME VERY STRONG AGAIN OVER PARTS OF THE AREA. WIND WILL REMAIN WESTERLY AND WILL BECOME SUSTAINED BETWEEN 25 AND 35 KNOTS WITH POSSIBLE GUSTS UP TO 50 KNOTS. THE STRONGEST WINDS SPEEDS WILL BE SEEN AT THE KGDV TERMINAL. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 9 AM MST THURSDAY THROUGH THURSDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...WESTERN ROOSEVELT...PETROLEUM...GARFIELD... MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 28, 9:34 PM MST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 934 PM MST WED DEC 28 2011 MTZ018-019-062-291045- DANIELS-SHERIDAN-EASTERN ROOSEVELT- 934 PM MST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT AN AREA OF RAIN OR FREEZING RAIN COULD MOVE THROUGH AFTER 6 AM ON THURSDAY MORNING. THE RAIN COULD ACCUMULATE A FEW HUNDREDTHS OF AN INCH BUT TEMPERATURES WILL BE RIGHT AROUND FREEZING. VALLEY AREAS HAVE THE POTENTIAL TO BE COLDER AND HAVE MORE PROBLEMS FROM FREEZING RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-020>027-059>061-291045- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON- PRAIRIE-WIBAUX-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 934 PM MST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED ON THURSDAY AND A HIGH WIND WATCH IS IN EFFECT. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AS HIGH AS 65 MPH ARE POSSIBLE STARTING AFTER 10 AM THURSDAY THROUGH SUNSET. WINDY CONDITIONS ARE ALSO EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.